Nebraska, 2006

High Wind in Nebraska, April 2, 2006

April 2, 2006 · NWS LBF · 12 events in 12 counties and zones

A very strong cold front moved through the area causing sustained northwest winds of 35 to 45 mph and gusts to 55 to 60 mph across north central and western Nebraska. The strong winds blew down a high voltage power line causing a power outage in Wauneta in eastern Chase County.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

A very strong cold front moved through the area causing sustained northwest winds of 35 to 45 mph and gusts to 55 to 60 mph across north central and western Nebraska. The strong winds blew down a high voltage power line causing a power outage in Wauneta in eastern Chase County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 2, 2:09 AM MST, 7 hours 20 minutes earlier.

Area forecast discussion, Apr 2, 2:09 AM MST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUE TIME
NATIONAL WEATHER SERVICE NORTH PLATTE NE
409 AM CDT SUN APR 2 2006

.DISCUSSION...
WINDS AND EXITING PRECIP CHANCES TODAY ARE THE MAIN FOCUS.

STRONG LOW PRESSURE CENTER CONTINUES TO SLIDE ACROSS THE STATE THIS
MORNING. MOST OF THE CONVECTION WAS EAST OF US 81 YESTERDAY AND HAS
MOVED NEARLY OUT OF THE FA ATTM. WILL KEEP MENTION IN FAR NORTHEAST
COUNTIES EARLY. THEN WRAP AROUND MOISTURE/STRATUS EXPECTED TO
LINGER ACROSS THE NORTH AND NORTHEASTERN COUNTIES. OGA HAS REPORTED
SPRINKLES OVER THE PAST HOUR...HOWEVER CEILING QUITE HIGH AND
EXPECT ONLY VIRGA AS SOON AS THE SUN COMES UP...THUS WILL NOT
MENTION IN THE SOUTHWEST ZONES.

MAIN EYES ON THE STRONG NORTHWEST WINDS DEVELOPING BEHIND THE LOW.
WYOMING ALREADY HAS WINDS INCREASING WITH MEDICINE BOW PROFILER UP
TO 45 KTS AT THE FIRST GATE. MODELS CONTINUE THE EASTERN PUSH OF
STRONG WINDS...AND WITH GOOD MIXING TODAY...WIND ADVISORY CONTINUED
FOR THE DAY. DECOUPLING EXPECTED WITHIN A FEW HOURS PAST SUNSET FOR
ALL AREAS...SO ADJUSTED ENDING TIME TO 02Z FOR ALL COUNTIES.

HIGH PRESSURE BUILDS INTO THE REGION TO BEGIN THE WEEK WITH A
PLEASANT START TO THE WORK WEEK. HIGHS REBOUND INTO THE 60S THEN 70S
BY MID WEEK...THEN NEXT SYSTEM ARRIVES. ATTM SLOW MOVING...VERTICALLY
STACKED...AND A VERY INTENSE LOW PRESSURE SYSTEM EXPECTED. WILL
CONTINUE TO MONITOR TRACK AS VERY ROUGH WEATHER IS POSSIBLE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 9 PM CDT
/8 PM MDT/ THIS EVENING FOR NEZ004-NEZ022-NEZ023-NEZ024-NEZ035-
NEZ036-NEZ056-NEZ057-NEZ058-NEZ059-NEZ069-NEZ070-NEZ071-NEZ094.

WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR NEZ005-NEZ006-NEZ007-NEZ008-NEZ009-NEZ010-NEZ025-NEZ026-
NEZ027-NEZ028-NEZ029-NEZ037-NEZ038.

&&

MASEK
Hazardous weather outlook, Apr 2, 2:43 AM MST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 AM CDT SUN APR 2 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-031030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
443 AM CDT SUN APR 2 2006 /343 AM MDT SUN APR 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

WINDY CONDITIONS ARE EXPECTED TODAY ACROSS ALL OF WESTERN AND
NORTH CENTRAL NEBRASKA. NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH
GUSTS UP TO 45 MPH ARE LIKELY THIS AFTERNOON. SOME OPEN AREAS MAY
SEE GUSTS AS HIGH AS 50 MPH. A WIND ADVISORY HAS BEEN ISSUED FOR
ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...EFFECTIVE UNTIL 9 PM
CDT (8 PM MDT) THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT ACROSS THE ENTIRE
OUTLOOK AREA...WHILE THUNDERSTORMS ARE POSSIBLE ON THURSDAY EAST
OF A LINE FROM IMPERIAL...TO AINSWORTH. SOME STORMS MAY BE SEVERE
ON WEDNESDAY NIGHT...HOWEVER...AT THIS TIME...IT IS TOO EARLY TO
PINPOINT A FAVORED LOCATION AND TYPE OF SEVERE WEATHER FOR THIS
MIDWEEK WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH
TONIGHT...HOWEVER...ACTIVATION MAY BE NECESSARY ON WEDNESDAY
NIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 high wind. Local standard time, as filed.

High Wind, Garden

When
April 2, 9:29 AM MST to 2:00 PM MST
Where
Garden forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

High Wind, Frontier

When
April 2, 11:27 AM CST to 3:00 PM CST
Where
Frontier forecast zone
Measured
51 kt (59 mph) estimated gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.530, -100.394 (the zone’s center; the record gives no point)

High Wind, Hayes

When
April 2, 11:27 AM CST to 3:00 PM CST
Where
Hayes forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.525, -101.062 (the zone’s center; the record gives no point)

High Wind, Lincoln

When
April 2, 11:27 AM CST to 3:00 PM CST
Where
Lincoln forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.048, -100.745 (the zone’s center; the record gives no point)

High Wind, McPherson

When
April 2, 11:27 AM CST to 3:00 PM CST
Where
McPherson forecast zone
Measured
51 kt (59 mph) estimated gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

High Wind, Sheridan

When
April 2, 11:00 AM MST to 2:00 PM MST
Where
Sheridan forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.505, -102.409 (the zone’s center; the record gives no point)

High Wind, Arthur

When
April 2, 11:00 AM MST to 2:00 PM MST
Where
Arthur forecast zone
Measured
51 kt (59 mph) estimated gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.569, -101.696 (the zone’s center; the record gives no point)

High Wind, Grant

When
April 2, 11:00 AM MST to 2:00 PM MST
Where
Grant forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.915, -101.740 (the zone’s center; the record gives no point)

High Wind, Deuel

When
April 2, 11:26 AM MST to 2:00 PM MST
Where
Deuel forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.112, -102.334 (the zone’s center; the record gives no point)

High Wind, Keith

When
April 2, 11:26 AM MST to 2:00 PM MST
Where
Keith forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.199, -101.661 (the zone’s center; the record gives no point)

High Wind, Perkins

When
April 2, 12:00 PM MST to 2:00 PM MST
Where
Perkins forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.851, -101.650 (the zone’s center; the record gives no point)

High Wind, Chase

When
April 2, 12:53 PM MST to 2:00 PM MST
Where
Chase forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.524, -101.698 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498537, 5498536, 5498539, 5498541, 5498637, 5498532, 5498533, 5498538, 5498535, 5498540, 5498638, 5498534.